On the mapping problem for algebraic real hypersurfaces in the complex spaces of different dimensions
Annales de l'Institut Fourier, Volume 44 (1994) no. 2, pp. 433-463.

In this paper, we show that if M 1 and M 2 are algebraic real hypersurfaces in (possibly different) complex spaces of dimension at least two and if f is a holomorphic mapping defined near a neighborhood of M 1 so that f(M 1 )M 2 , then f is also algebraic. Our proof is based on a careful analysis on the invariant varieties and reduces to the consideration of many cases. After a slight modification, the argument is also used to prove a reflection principle, which allows our main result to be stated for mappings that are holomorphic on one side and C k+1 smooth up to M 1 where k is the codimension.

Dans cet article nous montrons que si M 1 et M 2 sont des hypersurfaces algébriques réelles dans deux espaces complexes de dimension 2 et si f est une fonction holomorphe, définie dans un voisinage de M 1 , de manière à ce que f(M 1 )M 2 , alors f est aussi algébrique. Notre preuve est basée sur une analyse précise des variétés invariantes et se réduit à la considération de nombreux cas. Après une légère modification, notre argument est aussi utilisé pour prouver un principe de réflexion, qui permet une extension de notre théorème principal aux fonctions holomorphes d’un côté de M 1 et de classe C k+1 , où k est la codimension.

@article{AIF_1994__44_2_433_0,
     author = {Huang, Xiaojun},
     title = {On the mapping problem for algebraic real hypersurfaces in the complex spaces of different dimensions},
     journal = {Annales de l'Institut Fourier},
     pages = {433--463},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {44},
     number = {2},
     year = {1994},
     doi = {10.5802/aif.1405},
     zbl = {0803.32011},
     mrnumber = {95i:32030},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.1405/}
}
TY  - JOUR
AU  - Huang, Xiaojun
TI  - On the mapping problem for algebraic real hypersurfaces in the complex spaces of different dimensions
JO  - Annales de l'Institut Fourier
PY  - 1994
DA  - 1994///
SP  - 433
EP  - 463
VL  - 44
IS  - 2
PB  - Association des Annales de l’institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.1405/
UR  - https://zbmath.org/?q=an%3A0803.32011
UR  - https://www.ams.org/mathscinet-getitem?mr=95i:32030
UR  - https://doi.org/10.5802/aif.1405
DO  - 10.5802/aif.1405
LA  - en
ID  - AIF_1994__44_2_433_0
ER  - 
%0 Journal Article
%A Huang, Xiaojun
%T On the mapping problem for algebraic real hypersurfaces in the complex spaces of different dimensions
%J Annales de l'Institut Fourier
%D 1994
%P 433-463
%V 44
%N 2
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.1405
%R 10.5802/aif.1405
%G en
%F AIF_1994__44_2_433_0
Huang, Xiaojun. On the mapping problem for algebraic real hypersurfaces in the complex spaces of different dimensions. Annales de l'Institut Fourier, Volume 44 (1994) no. 2, pp. 433-463. doi : 10.5802/aif.1405. http://www.numdam.org/articles/10.5802/aif.1405/

[Al] H. Alexander, Holomorphic mappings from ball and polydisc, Math. Ann., 209 (1974), 245-256. | MR | Zbl

[BBR] S. Baouendi, S. Bell, and L. Rothschild, Mappings of three-dimensional CR manifolds and their holomorphic extension, Duke Math. J., 56 (1988), 503-530. | MR | Zbl

[BR] S. Baouendi and L. Rothschild, Germs of CR maps between real analytic hypersurfaces, Invent. Math., 93 (1988), 481-500. | MR | Zbl

[Be] E. Bedford, Proper holomorphic mappings, Bull. Amer. Math. Soc., 10 (1984), 157-175. | MR | Zbl

[BN] S. Bell and R. Narasimhan, Proper holomorphic mappings of complex spaces, EMS 69, Several Complex Variables VI (edited by W. Barth and R. Narasimhan), Springer-Verlag, 1990. | MR | Zbl

[BM] S. Bochner and W. T. Martin, Several Complex Variables, Princeton University Press, 1948. | MR | Zbl

[CS1] J. Cima and T. J. Suffrige, A reflection principle with applications to proper holomorphic mappings, Math Ann., 265 (1983), 489-500. | MR | Zbl

[CKS] J. Cima, S. Krantz, and T. J. Suffrige, A reflection principle for proper holomorphic mappings of strictly pseudoconvex domains and applications, Math. Z., 186 (1984), 1-8. | Zbl

[DF1] K. Diederich and E. Fornaess, Proper holomorphic mappings between real-analytic domains in Cn, Math. Ann., 282 (1988), 681-700. | Zbl

[DF2] K. Diederich and E. Fornaess, Applications holomorphes propres entre domaines à bord analytique réel, C.R.A.S., Ser.I-Math., 307, No7 (1988), 321-324. | MR | Zbl

[Fa1] J. Faran, A reflection principle for proper holomorphic mappings and geometric invariants, Math. Z., 203 (1990), 363-377. | MR | Zbl

[Fa2] J. Faran, Maps from the two ball to the three ball, Invent Math., 68 (1982), 441-475. | MR | Zbl

[Fe] C. Fefferman, The Bergman kernel and biholomorphic mappings pseudo-convex domains, Invent. Math., 26 (1974), 1-65. | MR | Zbl

[Fr1] F. Forstneric, Extending proper holomorphic mappings of positive codimension, Invent. Math., 95 (1989), 31-62. | MR | Zbl

[Fr2] F. Forstneric, A survey on proper holomorphic mappings, Proceeding of Year in SCVs at Mittag-Leffler Institute, Math. Notes 38, Princeton, NJ : Princeton University Press, 1992.

[Le] H. Lewy, On the boundary behavior of holomorphic mappings, Acad. Naz., Lincei, 3 (1977), 1-8.

[Kr] S. Krantz, Function Theory of Several Complex Variables, 2nd Ed., Wadsworth Publishing, Belmont, 1992. | MR | Zbl

[Pi] Pinchuk, On analytic continuation of biholomorphic mappings, Mat. USSR Sb., 105 (1978), 574-593.

[Po] H. Poincaré, Les fonctions analytiques de deux variables et la représentation conforme, Ren. Cire. Mat. Palermo, II. Ser. 23 (1907), 185-220. | JFM

[Ta] N. Tanaka, On the pseudo-conformal geometry of hypersurfaces of the space of n complex variables, J. Math. Soc. Japan, 14 (1962), 397-429. | MR | Zbl

[We1] S. H. Webster, On the mapping problem for algebraic real hypersurfaces, Invent. Math., 43 (1977), 53-68. | MR | Zbl

[We2] S. H. Webster, On mappings an (n + 1)-ball in the complex space, Pac. J. Math., 81 (1979), 267-272. | MR | Zbl

Cited by Sources: